Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

$(Z_{2})^{k}$-actions whose fixed data has a section


Author: Pedro L. Q. Pergher
Journal: Trans. Amer. Math. Soc. 353 (2001), 175-189
MSC (2000): Primary 57R85; Secondary 57R75
Published electronically: June 21, 2000
MathSciNet review: 1783791
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a collection of $2^{k}-1$ real vector bundles $\varepsilon _{a}$ over a closed manifold $F$, suppose that, for some $a_{0}, \varepsilon _{a_{0}}$ is of the form $\varepsilon _{a_{0}}^{\prime }\oplus R$, where $R\to F$ is the trivial one-dimensional bundle. In this paper we prove that if $\bigoplus _{a} \varepsilon _{a} \to F$ is the fixed data of a $(Z_{2})^{k}$-action, then the same is true for the Whitney sum obtained from $\bigoplus _{a} \varepsilon _{a}$ by replacing $\varepsilon _{a_{0}}$ by $\varepsilon _{a_{0}}^{\prime }$. This stability property is well-known for involutions. Together with techniques previously developed, this result is used to describe, up to bordism, all possible $(Z_{2})^{k}$-actions fixing the disjoint union of an even projective space and a point.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57R85, 57R75

Retrieve articles in all journals with MSC (2000): 57R85, 57R75


Additional Information

Pedro L. Q. Pergher
Affiliation: Departamento de Matemática, Universidade Federal de São Carlos, Caixa Postal 676, CEP 13.565-905, São Carlos, SP, Brazil
Email: pergher@dm.ufscar.br

DOI: http://dx.doi.org/10.1090/S0002-9947-00-02645-3
PII: S 0002-9947(00)02645-3
Keywords: $(Z_{2})^{k}$-action, fixed data, Stong's exact sequence, $((Z_{2})^{k},q)$-manifold-bundle, projective space bundle, bordism class, representation, Smith homomorphism
Received by editor(s): November 11, 1998
Published electronically: June 21, 2000
Additional Notes: The present work was partially supported by CNPq
Article copyright: © Copyright 2000 American Mathematical Society